Alert archive / Utah / Flash Flood Warnings in 2005
Flash Flood Warning 25, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 2, 2005, 3:59 PM MDT for Kane County, Utah. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2005, 3:59 PM MDT (21:59 UTC)
- Expired
- Aug 2, 2005, 10:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Kane County, UT
The radar
The Cedar City radar (KICX), 112 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 022202 FFWSLC UTC025-030400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 359 PM MDT TUE AUG 2 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL KANE COUNTY IN UTAH * UNTIL 1000 PM MDT * AS OF 333 PM MDT...APPROXIMATELY 1.5 INCHES OF RAINFALL IN THE PAST HOUR WAS DETECTED OVER TOMMY SMITH CREEK AND THE COYOTE GULCH AREA NORTH OF BIGWATER. THIS AREA IS PRONE TO FLASH FLOODING. TRAVEL TIME ON THIS FLOOD WILL REQUIRE APPROXIMATELY 6 HOURS TO REACH THE BIGWATER AREA...WHICH IS NEAR THE UTAH...ARIZONA BORDER. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3701 11168 3701 11157 3749 11164 3749 11187 $$ MCINERNEY
2 follow-up statements
000 WGUS75 KSLC 030107 FFSSLC UTC025-030345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 715 PM MDT TUE AUG 2 2005 ...THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CONTINUED THE FLASH FLOOD WARNING FOR CENTRAL KANE COUNTY UNTIL 945 PM TUESDAY... ALTHOUGH THE INTENSE RAINFALL HAS DIMINISHED OVER THE CENTRAL KANE COUNTY AREA...AND SPECIFICALLY THE ALVEY WASH AND ANTIMONY CREEK...THE RESULTANT RUNOFF WILL REQUIRE AN ADDITIONAL THREE HOURS TO FLOW SOUTHWARD TO THE UTAH...ARIZONA BORDER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3701 11168 3701 11157 3749 11164 3749 11187 $$ MCINERNEY
000 WGUS75 KSLC 030339 FFSSLC UTC025-030415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 940 PM MDT TUE AUG 2 2005 ...THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ALLOWED THE FLASH FLOOD WARNING FOR CENTRAL KANE COUNTY TO EXPIRE... RUNOFF FROM THE FLASH FLOODED AREAS OF CENTRAL KANE COUNTY HAVE ATTENUATED AT THE DOWNSTREAM LOCATIONS. AS A RESULT...THE FLASH FLOOD WARNING FOR CENTRAL KANE COUNTY HAS BEEN ALLOWED TO EXPIRE. THESE WATERWAYS ARE FORECAST TO FLOW AT HIGHER THAN NORMAL LEVELS THROUGHOUT THE EVENING...BUT SHOULD RETURN TO NORMAL LEVELS BY THE MORNING HOURS. LAT...LON 3701 11168 3701 11157 3749 11164 3749 11187 $$ MCINERNEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:15 PM MDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 2, 2:15 PM MDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 215 PM MDT TUE AUG 2 2005 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS OVER UTAH WILL REMAIN OVER UTAH THROUGH WEDNESDAY. A DRIER AIR WILL GRADUALLY SPREAD INTO THE REGION FOR THE LATTER HALF OF THE WEEK. && .DISCUSSION...ACTIVE CONVECTIVE EVENT IN PROGRESS ACROSS SOUTHERN UT AT THIS TIME...AHEAD OF SHORTWAVE TROUGH LIFTING INTO NV. THIS WAVE IS INTERACTING WITH VERY MOIST AIRMASS IN PLACE ACROSS REGION...WITH PW VALUES IN EXCESS OF 1 INCH. EXPECT CONVECTION TO CONTINUE THROUGH OVERNIGHT HOURS AS NV SHORTWAVE TRANSLATES ACROSS REGION. HEAVY RAIN WILL REMAIN A THREAT THROUGH OVERNIGHT HOURS...PARTICULARLY WITH CELLS WHICH BACKBUILD/TRAIN OVER THE SAME AREAS...SUCH AS ONGOING STORM OVER NORTHERN WASHINGTON COUNTY NEAR NEW HARMONY. WILL MAINTAIN HIGH POPS THROUGH THE EVENING HOURS...AND KEEP CHANCE POPS ACROSS CWA OVERNIGHT GIVEN COMBINATION OF MOIST AIRMASS AND UPPER FORCING. UPPER RIDGE FORECAST TO RETROGRADE INTO NV THROUGH REMAINDER OF THE WEEK AS NV SHORTWAVE TRANSLATES EAST. RESULTANT NORTHWESTERLY FLOW ALOFT ACROSS AREA WILL SLOWLY SHUNT MONSOONAL MOISTURE BACK SOUTH OVER AZ. HAVE TRENDED POPS DOWNWARD THROUGH REMAINDER OF THE WEEK WITH HIGHEST POPS ACROSS SOUTHERN UT. AS MOISTURE DECREASES...EXPECT A GRADUAL WARMING TREND INTO THE WEEKEND. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN
Hazardous weather outlook, Aug 2, 7:00 AM MDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT MON AUG 2 2005 UTZ001>021-WYZ021-031300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 700 AM MDT MON AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN EXPECTED ACROSS MUCH OF UTAH AND SOUTHWEST WYOMING TODAY. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THIS AFTERNOON THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY LITTLE CHANGE IS EXPECTED IN THE OVERALL WEATHER PATTERN THROUGH MIDWEEK. LOCALLY HEAVY RAINS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS. DRIER AND MORE STABLE AIR WILL MOVE OVER FAR NORTHERN PORTION OF UTAH LATE IN THE WEEK. SOUTHERN AND EASTERN SECTIONS OF UTAH WILL REMAIN MOIST AND UNSTABLE...WITH SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE WEEKEND. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 2, 2:38 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
238 PM MDT TUE AUG 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD NEW HARMONY 37.48N 113.31W
08/02/2005 WASHINGTON UT TRAINED SPOTTER
WATER 1 FOOT DEEP FLOWING OVER ROADS.
&&
KMBThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:26 PM MDT | Severe Thunderstorm Warning | SLC | Iron, Washington | 64 min |
| Aug 2, 1:27 PM MDT | Flash Flood Warning | SLC | Washington | 2 hr |
| Aug 2, 1:57 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 64 min |
| Aug 2, 2:17 PM MDT | Flash Flood Warning | SLC | Emery | 58 min |
| Aug 2, 2:30 PM MDT | Flash Flood Warning | SLC | Garfield | 105 min |
| Aug 2, 3:06 PM MDT | Flash Flood Warning | SLC | Emery | 114 min |
| Aug 2, 3:47 PM MDT | Flash Flood Warning | SLC | Emery | 6 hr |
| Aug 2, 5:11 PM MDT | Flash Flood Warning | SLC | Washington | 2 hr |
Nearby
Flash Flood Warnings in Utah, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.